It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-21-2012, 07:55 PM   #1
Junior Member
(female)
 
Join Date: Jun 2012
Location: Newnan, Georgia USA
Posts: 19
emt0820 HB User
Can someone Please give me some Help! At my WITS end!

I'm a 55yr. old female with GERD. About 3wks ago just out of the blue i started having really bad indigestion. My indigestion isnt like heartburn but hurts right above my belly button. I was having naseua as well and also something i have never had,,my throat was doing some weird stuff. I went to my Gastro dr and he did an EDG which showed some acid reflux but everything else was fine. I continued to feel alll this. I then went to my ENT who did a scope to look at my vocal cords and said everything looked fine. After i saw him i also had an appt. with my asthma dr. It was just strange that i had started a new steriod inhaler about a month ago and now all this was happening. We ruled out that this medication cause indigestion but it could cause throat spasms. So i went back to my old steroid meds. I'm still having problems and it has depressed me to no end. The naseaua is causing me to not want to eat and that feeling my stomach will not go away. My dr. also ran a hidascan to see if it was gallbladder. It came back fine. Has anyone ever had this kind of problem? I do have another test where i fast overnite and i have to eat like grits and they see how it empties into my stomach. Can anyone think what other exams i need? I've had upper GI as well. This is so crazy. I'm straving but yet the weird feeling in my throat and the nasuea is keeping me from eating what i want. I take Nexium. Zantac and carafate. Someone told me that Proton Pumps can be bad for you yet i have been on it for years. Sometimes i hope that the new asthma meds was the problem but i've stopped it and i still am sick. I have just about reached my end it has depressed me so much. Any ideas or help would be so appreciated

 
Sponsors Lightbulb
   
Old 07-21-2012, 11:01 PM   #2
Veteran
(male)
 
Stretch1one's Avatar
 
Join Date: Feb 2012
Location: California
Posts: 343
Stretch1one HB UserStretch1one HB UserStretch1one HB UserStretch1one HB UserStretch1one HB UserStretch1one HB UserStretch1one HB User
Re: Can someone Please give me some Help! At my WITS end!

I feel sick to my stomach a lot goes and comes as it see's fit.I have been on A PPI different brands over the past 12 years with no real I'll effects well that I'm aware of LOL but nausea is a side effect of PPI so maybe a less powerful PPI Nexuim is great I have tried to take it in the past but just didn't agree with me you might look for a alternate PPI to see if it goes away GOOD LUCK

 
Old 07-22-2012, 11:48 AM   #3
Senior Veteran
(female)
 
Join Date: Oct 2007
Location: NJ, USA
Posts: 9,376
Blog Entries: 32
janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
Re: Can someone Please give me some Help! At my WITS end!

It's rough, I know.

Sounds like you are getting all the right tests. The only other one I can think of is a pH monitoring study, to see if it's GERD or something else. (By the way, did you get the actual number from your HIDA scan? Normal is between 35% and 75%.)

It's true, some asthma meds can cause or worsen GERD if they contain an ingredient called a LABA (long-acting beta agonist). Advair, Symbicort and Dulera all fall into this category, and they all severely worsened my GERD. It took a few weeks for things to settle down again after I stopped taking it. Inhalers that are JUST a steroid do not normally cause stomach upset.

Just keep eating something. Cooked veggies are a good bet. Some of us do best with starches, like a baked potato. For meat, go very lean, like baked or roasted chicken.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:02 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!